Don't be afraid...remember...these medicines were created for a purpose, and the purpose is to make you feel better! If you need to take Zoloft and a benzo at the same time...don't worry about it, I did it and it's fine. All you have to do is follow your doctor's orders and you'll be fine...don't get yourself all bent out of shape over taking medicines or reading about this or that...that will only make you more anxious.
Taking medicine gets a bad rap...it's ok!
If you need the Xanax right now, please give yourself permission to use it. It has been used by many and if it helps you don't start thinking about brain damage.
You may have a little memory problems due to your other meds to but it will usually pass.
Make an appointment with your PCP if you are concerned and perhaps he will switch you to a different med.
Know you will be ok as we are all here for you and we care
Kitt, Moderator: Anxiety/Panic & Depression& GERD Forums*~*
It is a valid point to know ahead what your medication may do to your body.
However short term use of benzos has been used sucessfully by many people. Paul, discussing your meds with your physician is very important. You are the person with the anxiety and it is your choice. I support you in your choice.
Post Edited (Howlyncat) : 9/24/2008 6:26:26 AM (GMT-6)
If the Xanax makes you feel better and increases your quality of life, take it. Anxiety and depression are probably worse for your brain health than the medication used to treat it. I have been on and off benzos and AD since my syptoms began and my brian is working just fine. My brain was not working fine at all untreated.
This is just my story about xanax, not maent to judge or scare okay?
I was put on 2mg xanax when I was 17, by the time I was 20 I was on 6-8mg a day. This was not a helpful dose for me so I took time under a doctors care to swap it to 60mg valium which I then reduced down to 5mg and stopped altogether for a period of time.
IMHO (others may disagree!!! lol) - this has not affected my personality or my intellect and I do not suffer from memory loss from the xanax.
Honestly it was a bit tough changing meds and cutting down, but I know you have done this yourself with your own meds and succeeded. 3mg is not a huge dosage. I would not be concerned unless it creeps up to a very high dose.
Again, this is an issue best discussed with your doctor. Do what YOU feel is the best thing for you in this situation.
You mentioned an increase in your Zoloft and up till then feeling better. Perhaps your increase in Zoloft is the culprit here. Please check with your physician. My P-doc double my dose of Cymbalta and it dorpped my BP and felt ill. I figured it out and called my P-doc and jsut told her the dose was to high. So she agreed to drop it back to what is was.
Do remember you have to do the most work at getting better. Believe in yourself and look into the CBT therapy.
Have you talked with your physician about the confusion. Perhaps there is something else going on medically.
I am in the middle of a med change and I am miserable right now to the point of wanting to go back to the way it was but I know I have to work through this. My brain is a bit foggy too and I do not like this feeling.
Hugs to youKitt